I have recently taken my 8 yr. old Bombay, Shadow (aka PNut) to the vet for severe diarrhea, vomiting, asthma symptoms (coughing & sneezing) & bumps on the skin.
Administered by vet:
- Dexamethasone-SP 4mg Injection --> (a steroid)
adverse reactions: accentuation of metabolic effects (?)
- Cerenia 10 mg Injection -- bacterial infections, Inflammatory bowel disease (IBD) & giardiasis
- Not officially approved for veterinarian use (concern--then why prescribe?)
- Regulates immune system response, fights skin infections (his bumps?)
Adverse Reactions: Serious --> seizures, muscle weakness, liver disease (jaundice) --> can take up to 2 weeks to subside after discontinued use.
Less Serious --> vomiting (says to stop use if cat stops eating or vomiting does not stop)
I am concerned about the injections & this last one. Should I give him that last one? I don't know what I would do if he had a seizure. I dread the thought. And how do you tell if he has muscle weakness? Also it said that if he gets the severe side effects that it requires vet attention & I won't notice anything until after a week, which is how long he is on this medication. He also coughs. The vet said that it could be asthma. If this medication doesn't improve his condition, I have been advised to seek those other courses of treatment (mentioned above). Thanks in advance for any information you can provide. Please, reply A.S.A.P.